Alert archive / Illinois / Gale Warnings in 2012
Gale Warning 10, NWS Chicago, IL
NWS Chicago, IL issued this gale warning at Jan 28, 2012, 6:06 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2012, 6:06 PM CST (00:06 UTC)
- Expired
- Jan 28, 2012, 9:02 PM CST
- In force
- 3 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
340 WHUS73 KLOT 290006 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 606 PM CST SAT JAN 28 2012 LMZ744-745-290300- /O.EXP.KLOT.GL.W.0009.000000T0000Z-120129T0000Z/ /O.NEW.KLOT.GL.W.0010.120129T0006Z-120129T0300Z/ GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 606 PM CST SAT JAN 28 2012 ...GALE WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. * WINDS...WEST GALES TO 35 KT. * WAVES...6 TO 9 FT WITH OCCASIONAL WAVES TO 13 FT...ESPECIALLY ALONG THE INDIANA SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>743-290300- /O.EXP.KLOT.GL.W.0009.000000T0000Z-120129T0000Z/ /O.NEW.KLOT.SC.Y.0012.120129T0006Z-120129T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- 606 PM CST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. * WINDS...WEST WINDS TO 30 KT. * WAVES...3 TO 6 FT WITH OCCASIONAL WAVES TO 9 FT...ESPECIALLY ALONG THE INDIANA SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-290300- /O.CON.KLOT.GL.W.0009.000000T0000Z-120129T0300Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 606 PM CST SAT JAN 28 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...WEST GALES TO 40 KT. * WAVES...11 TO 15 FT WITH OCCASIONAL WAVES TO 20 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ IZZI
2 follow-up statements
989 WHUS73 KLOT 290300 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 900 PM CST SAT JAN 28 2012 LMZ744-745-291100- /O.CAN.KLOT.GL.W.0010.000000T0000Z-120129T0300Z/ /O.NEW.KLOT.SC.Y.0013.120129T0900Z-120130T0400Z/ GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 900 PM CST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 10 PM CST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 PM CST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST WINDS 20 TO 25 KT. * WAVES...5 TO 8 FT WITH OCCASIONAL WAVES TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-290400- /O.CAN.KLOT.GL.W.0009.000000T0000Z-120129T0300Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 900 PM CST SAT JAN 28 2012 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE GALE WARNING. WINDS WILL CONTINUE TO DIMINISH TO AROUND 30 KT TONIGHT...THUS THE GALE WARNING WILL BE ALLOWED TO EXPIRE. $$ LMZ740>743-290400- /O.CAN.KLOT.SC.Y.0012.000000T0000Z-120129T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- 900 PM CST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... OFF SHORE WINDS WILL CONTINUE TO DIMINISH TONIGHT...ALONG WITH SIGNIFICANT WAVES...THUS THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE. $$ BMD
908 WHUS73 KLOT 290302 CCA MWWLOT URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CHICAGO IL 902 PM CST SAT JAN 28 2012 LMZ744-745-291115- /O.CAN.KLOT.GL.W.0010.000000T0000Z-120129T0300Z/ /O.COR.KLOT.SC.Y.0013.120129T0900Z-120130T0400Z/ GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 902 PM CST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 10 PM CST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 PM CST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST WINDS 20 TO 25 KT. * WAVES...5 TO 8 FT WITH OCCASIONAL WAVES TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-290415- /O.CAN.KLOT.GL.W.0009.000000T0000Z-120129T0300Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 902 PM CST SAT JAN 28 2012 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE GALE WARNING. WINDS WILL CONTINUE TO DIMINISH TO AROUND 30 KT TONIGHT...THUS THE GALE WARNING WILL BE ALLOWED TO EXPIRE. $$ LMZ740>743-290415- /O.CAN.KLOT.SC.Y.0012.000000T0000Z-120129T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- 902 PM CST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... OFF SHORE WINDS WILL CONTINUE TO DIMINISH TONIGHT...ALONG WITH SIGNIFICANT WAVES...THUS THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE. $$ BMD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Jan 28, 5:23 PM CST, 43 minutes earlier.
Area forecast discussion, Jan 28, 5:23 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
523 PM CST SAT JAN 28 2012
.DISCUSSION...
337 PM CST
SYNOPSIS...LARGE TROUGH OVERHEAD WITH A CLIPPER SYSTEM APPROACHING
FROM THE NORTHWEST. AS THE TROUGH SWINGS THROUGH THE REGION AND
TOWARD THE NORTHEAST US LATE THIS WEEKEND...ONE LAST CLIPPER SYSTEM
SLIDES DOWN THE BACKSIDE OF THE TROUGH SUNDAY NIGHT. THE PATTERN
SETTLES DOWN FOR THE BEGINNING OF NEXT WEEK WITH A COUPLE OF DRY
DAYS...BEFORE AN UPPER LEVEL SHORTWAVE ARRIVES MID WEEK. A LOW
PRESSURE SYSTEM PASSES THROUGH TUESDAY NIGHT THEN A LARGE HIGH
PRESSURE SYSTEM SETTLES OVER THE CENTRAL US THROUGH THURSDAY. AN
ELONGATED TROUGH FORMS ACROSS MOST OF THE US FRIDAY PRODUCING A
CUTOFF LOW.
THIS AFTERNOON THROUGH SUNDAY...A CLIPPER SYSTEM APPROACHES FROM THE
NORTHWEST THIS EVENING. THE SYSTEM IS CURRENTLY PRODUCING LIGHT
SNOW IN NORTH DAKOTA...AND WITH NO ACCESS TO ADDITIONAL
MOISTURE...THINKING THE CLIPPER WILL PRODUCE LIGHT SNOW IN OUR
REGION AS WELL. IN ADDITION FORCING LOOKS LESS IMPRESSIVE THAN
THE PREVIOUS SYSTEM. THAT BEING SAID...CURRENT TEMPS ARE MUCH MORE
FAVORABLE FOR SNOW TODAY THAN THEY WERE YESTERDAY. WHILE THE WHOLE
CWA WILL SEE FLURRIES TO LIGHT SNOW...ONLY EXPECTING ACCUMULATING
SNOW NORTH OF I-90 TONIGHT. UP TO AN INCH CAN BE
EXPECTED...ESPECIALLY THE CLOSER YOU ARE TO THE IL/WI BORDER. THE
FORCING AND SYSTEM SHIFT TOWARD THE SOUTHEAST TOWARD
DAWN...THEREFORE INCLUDED A DUSTING TO HALF AN INCH OF NEW SNOWFALL
FOR LAKE...PORTER...AND JASPER COUNTIES IN INDIANA. SKIES CLEAR OUT
BRIEFLY TOMORROW AFTERNOON BEHIND THE CLIPPER WITH HIGH TEMPS JUST
BELOW FREEZING.
SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...A SECOND CLIPPER SYSTEM
ARRIVES SUNDAY NIGHT...BUT TRENDS INDICATE THE MAJORITY OF SNOW FROM
THIS SYSTEM WILL REMAIN TO OUR NORTH. NOT EXPECTING MUCH IMPACT
FROM THIS SYSTEM. TEMPERATURES BEGIN TO CLIMB BEHIND THIS SYSTEM
WITH HIGH TEMPS ON MONDAY ABOVE AVERAGE. WARM AIR ADVECTION PUSHES
INTO THE REGION MONDAY...STRONG WAA COMBINED WITH LITTLE TO NO SNOW
ON THE GROUND WILL ALLOW TEMPS TO SOAR INTO THE LOW TO MID 40S ON
MONDAY.
MODEL GUIDANCE BECOMES SUB-PAR BEGINNING TUESDAY WITH THE FIRST LARGE
LOW PRESSURE SYSTEM WE HAVE SEEN IN AWHILE. SLOWLY BUT SURELY THE
MODELS ARE BEGINNING TO AGREE ON A SOLUTION...BOTH THE GFS AND
ECMWF INDICATE A LOW PRESSURE SYSTEM MOVES ACROSS THE NORTHERN
PLAINS AND PASSES NORTH OF US TUESDAY NIGHT INTO WEDNESDAY. RAIN
MOVES IN FROM THE SOUTHWEST TUESDAY WITH HIGHS IN THE MID 40S IN THE
NORTH AND LOW 50S IN THE SOUTH. RIGHT NOW IT LOOKS LIKE THE
MAJORITY OF RAIN WITH THIS SYSTEM WILL FALL JUST EAST OF THE
CWA...BUT AS THE COLD FRONT PASSES THROUGH TEMPS WILL TUMBLE TO
BELOW FREEZING AND WE MAY SEE A RAIN/SNOW MIX TUESDAY NIGHT.
EXTENDED...HIGH PRESSURE MOVES IN WEDNESDAY...BUT THE ZONAL PATTERN
KEEPS OUR TEMPS IN THE LOW TO MID 40S THROUGH THURSDAY. TEMPS
CONTINUE THEIR DOWNWARD TREND AS THE LARGE UPPER TROUGH MOVES
OVERHEAD FRIDAY. WHILE BOTH THE GFS AND ECMWF INDICATE A CUTOFF LOW
WILL FORM...THE LOCATION OF THIS LOW DIFFERS GREATLY BETWEEN THE TWO
SOLUTIONS. LUCKILY...NEITHER MODEL HAS THE CUTOFF LOW OVER OUR
AREA. PREVIOUS MODEL RUNS INDICATED PRECIP WOULD MOVE OVER THE
REGION...WHILE THE NEW MODEL RUNS KEEP THE AREA DRY. SINCE THE
MODELS HAVE BEEN VERY INCONSISTENT BETWEEN RUNS...KEPT ALLBLEND
SLIGHT CHANCE POPS IN FOR SATURDAY AND SUNDAY. CONFIDENCE IS LOW
REGARDING THE SLIGHT CHANCE POPS SATURDAY AND SUNDAY.
JEE
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* CHANCE OF -SHSN LATE TONIGHT/EARLY SUNDAY
* MVFR CIGS POSSIBLE SUNDAY
IZZI
//DISCUSSION...UPDATED 00Z...
ANOTHER FAST MOVING UPPER LEVEL DISTURBANCE WILL COME WHIZZING BY
THE AREA LATE TONIGHT INTO EARLY SUNDAY MORNING BRINGING ANOTHER
CHANCE OF SOME SNOW SHOWERS. MOISTURE IS LIMITED...BUT FORECAST
SOUNDINGS SHOW VERY STEEP LAPSE RATES SO THE WEAK STABILITY AND
ASCENT WITH THE APPROACHING WAVE SHOULD BE ENOUGH TO KICK OFF AT
LEAST SCT SNOW SHOWERS. SNOW COULD FALL AT A GOOD CLIP AT TIMES
KNOCKING VSBYS SOLIDLY DOWN TO IFR...BEFORE SNOW SHOWERS PUSH EAST
BY MID MORNING SUNDAY. GETTING MIXED SIGNALS FROM GUIDANCE ABOUT
HOW MUCH CLOUDINESS LINGERS...BUT WITH COLD AIR ADVECTION AND
CYCLONIC LOW LEVEL FLOW FELT PREVIOUS TAF PROBABLY HAD A GOOD
HANDLE ON THINGS HANGING ONTO AN MVFR DECK THRU AT LEAST MIDDAY.
WEST TO NORTHWEST WINDS WILL ONCE AGAIN PICK UP SUNDAY THOUGH
SHOULD NOT BE QUITE AS STRONG AS TODAY.
IZZI
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* MEDIUM CONFIDENCE IN SHSN THREAT LATE TONIGHT/EARLY SUNDAY
* HIGH CONFIDENCE IN ALL OTHER ASPECTS
IZZI
//OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z...
MONDAY...VFR
TUESDAY...IFR CIGS AND -RA/-DZ POSSIBLE...ESPECIALLY IN AFTERNOON.
WEDNESDAY THROUGH FRIDAY...VFR
IZZI
&&
.MARINE...
244 PM CST
A RATHER PROGRESSIVE WEATHER PATTERN WILL CONTINUE ACROSS THE GREAT
LAKES REGION THROUGH THE FORECAST PERIOD.
IN THE NEAR TERM...WESTERLY GALES WILL DIMINISH THIS EVENING AS AN
AREA OF LOW PRESSURE MOVES EAST OF THE LAKES AND INTO SOUTHERN
QUEBEC TONIGHT. WHILE WINDS WILL DIMINISH BELOW GALE FORCE...THE
GRADIENT WILL REMAIN SOMEWHAT TIGHT AS ANOTHER AREA OF LOW PRESSURE
QUICKLY DROPS SOUTHEAST FROM THE DAKOTAS TO LOWER MICHIGAN BY SUNDAY
MORNING. AFTER A PUSH OF SOMEWHAT COLDER AIR AND A PERIOD OF GUSTY
NORTHWEST WINDS SUNDAY MORNING...THE GRADIENT WILL FINALLY LOOSEN
AND ALLOW WINDS TO DIMINISH LATE SUNDAY AND SUNDAY NIGHT AS A RIDGE
OF HIGH PRESSURE BUILDS EAST ACROSS THE WESTERN LAKES. THE LULL WONT
LAST TOO LONG HOWEVER...AS A WARM FRONT LIFTS NORTHEAST ACROSS THE
REGION MONDAY AND MONDAY NIGHT AHEAD OF AN ELONGATED AREA OF LOW
PRESSURE ALONG THE CANADIAN BORDER. WINDS WILL SHIFT SOUTH BEHIND
THE WARM FRONT BY LATE MONDAY...BUT WILL SHIFT BACK TO THE NORTHWEST
TUESDAY NIGHT AS THE LOW ALONG THE BORDER MOVES EAST ACROSS THE
NORTHERN LAKES AND TRAILS ANOTHER COLD FRONT ACROSS LAKE MICHIGAN.
RATZER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 9 PM SATURDAY.
GALE WARNING...NEARSHORE WATERS UNTIL 6
PM SATURDAY.
&&Hazardous weather outlook, Jan 28, 4:09 PM CST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 409 PM CST SAT JAN 28 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 292215- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 409 PM CST SAT JAN 28 2012 /509 PM EST SAT JAN 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. THE KANKAKEE RIVER NEAR SHELBY IN INDIANA WILL CONTINUE TO EXPERIENCE MINOR FLOODING. LIGHT SNOW IS EXPECTED TO DEVELOP OVER NORTHERN ILLINOIS AFTER MIDNIGHT...POSSIBLY MOVING INTO NORTHWEST INDIANA DURING THE PREDAWN HOURS. SOME LIGHT SNOW ACCUMULATIONS ARE EXPECTED...ESPECIALLY NEAR THE ILLINOIS WISCONSIN STATE LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE KANKAKEE RIVER NEAR SHELBY IN INDIANA WILL REMAIN IN FLOOD THROUGH THURSDAY. LIGHT SNOW WILL CONTINUE OVER NORTHEAST ILLINOIS AND NORTHWESTERN INDIANA THROUGH MID MORNING SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE CHICAGO. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-292215- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 409 PM CST SAT JAN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. STRONG WINDS AND HIGH WAVES WILL CONTINUE TO LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG WINDS AND HIGH WAVES WILL CONTINUE TO CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH SUNDAY EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-292215- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 409 PM CST SAT JAN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. GALE FORCE WINDS WILL CONTINUE THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO JEE
In the hours before
Local storm report, Jan 28, 2:05 PM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
205 PM CST SAT JAN 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM SNOW CHESTERTON 41.60N 87.06W
01/28/2012 M0.5 INCH PORTER IN TRAINED SPOTTER
0.5 INCHES OF TOTAL SNOWFALL. CURRENTLY TRACE OF SNOW ON
THE GROUND.
&&
JEEThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 6:06 PM CST | Small Craft Advisory | LOT | 3 hr | |
| Jan 28, 9:00 PM CST | Small Craft Advisory | LOT | 25 hr | |
| Jan 29, 9:55 AM CST | Special Weather Statement | LOT | Jasper, Lake, Porter | 50 min |
| Jan 29, 10:00 AM CST | Special Weather Statement | LOT | Jasper, Lake, Porter | 45 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.